Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 211, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 11, 2025, 5:23 PM CDT for Cowley County, Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2025, 5:23 PM CDT (22:23 UTC)
- Expired
- Jul 11, 2025, 6:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Cowley County, KS
The radar
The Wichita radar (KICT), 71 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1868 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:29 PM CDT, 2 hours 54 minutes earlier. Its key messages:
- Scattered showers and storms possible this afternoon through tonight, with continued chances for rain through the middle of next week.
- A minor cooldown arrives this weekend before a brief warmup to start next week.
Area forecast discussion, Jul 11, 2:29 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Wichita KS 229 PM CDT Fri Jul 11 2025 .KEY MESSAGES... - Scattered showers and storms possible this afternoon through tonight, with continued chances for rain through the middle of next week. - A minor cooldown arrives this weekend before a brief warmup to start next week. && .DISCUSSION... Issued at 229 PM CDT Fri Jul 11 2025 Water vapor imagery this afternoon indicates a mid/upper shortwave moving through the Central Plains while a stronger wave begins to encroach on the Northern Plains. At the surface, a cold front is draped from northeast Kansas to the Oklahoma Panhandle as a second cold front spans from the Dakotas to the Nebraska Panhandle. A handful of showers were observed in the pre-frontal zone of the Kansas boundary as it progressed through the state this morning. Short-range guidance suggests this will provide forcing for broader coverage of showers and storms later this afternoon and evening over southeast Kansas, where better instability and higher PW values reside. Limited deep-layer shear should largely preclude chances for large hail, though a few quarter sized hailstones can't be ruled out in the strongest storms considering CAPE in excess of 2000 J/kg across the area. Otherwise, the primary threat through the evening hours will likely remain strong/damaging winds and locally heavy rainfall. PRECIPITATION: Models continue to stall out the front over southeast Kansas tonight into Saturday, which will provide continued rain chances throughout the area through the weekend. Limited severe potential is expected with this activity considering warm mid-level temperatures. Still appears that southern Kansas will see the best chances for precipitation through Sunday. Could see a few showers making their way into central Kansas Saturday, but the main activity should primarily stay along/south of US-54/400. Chances for rain will continue through at least the middle of next week given weak ripples in mid/upper flow. Southeast Kansas appears to have the best chances for showers and storms through Tuesday before yet another shortwave brings a cold front into the area Tuesday night into Wednesday. This will cause rain chances to once again return to a majority of the region and keep the active pattern in place through at least Thursday. TEMPERATURES: Following today's heat, the cold front moving through the region will result in slightly cooler highs this weekend (middle 80s to low 90s) before a brief warmup to start the work week (upper 80s and upper 90s). A cold front progressing through the area on Tuesday will bring mid-week high temperatures back to near-normal, with readings near 90 anticipated to close out the week. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1249 PM CDT Fri Jul 11 2025 VFR conditions are expected through much of the period. A weak cold front is moving through the area, shifting winds to the northwest at 5-15 kt with occasional gusts up to 25 kt. These wind speeds will decrease to 5-12 kt by 04Z. A few storms are possible across south-central and eastern KS this afternoon and evening. Confidence remains too low for any prevailing and have maintained the PROB30 groups at ICT and CNU. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...JWK AVIATION...BRF
Hazardous weather outlook, Jul 11, 2:43 PM CDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 243 PM CDT Fri Jul 11 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-121945- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 243 PM CDT Fri Jul 11 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Afternoon and Tonight Isolated to widely scattered thunderstorms capable of 60 mph winds, hail up to quarter size, and locally heavy rainfall will be possible late this afternoon and evening. Heat indices are expected to climb to around 100 this afternoon across much of the area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm chances will persist through the weekend and into much of next week. A few strong to severe thunderstorms will be possible through the period along with locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:55 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.